|Sudden Appearance of Significant Viral Load
Feb 14, 2001
I have been on Sustiva/DDI/D4T for more than a year with undetectable viral load and CD4 numbers in the range of 900-1100 and CD in the upper 30s. My doctor had thought that this was a very good indication that this combo would last a considerable time longer. However, no sooner than we discussed this, all of a sudden I received a viral load count of 12,500 with CD4s still at 925 (in only six weeks after the previous viral load test indicating an undetectable viral load). There may have been slight resistance to DDI or D4T because I previously experienced slight viral loads on other regimens with these two drugs in the combination, but viral load had never exceeded 1,200 before. Also, I was fighting off the flu or bad cold (although never really got it) big time a few days before this last blood draw. Could this simply be a very "BIG" blip up or a viral load test mistake; or does it suggest viral resistance might have rapidly developed to Sustiva? Should it be the later, what should I watch for now and how long should I wait to change to another drug regimen? I am having the last specimen retested; and I am having a new viral load test done right away (2 1/2 weeks after the last one). Thanks for your guidance.
Response from Dr. Holodniy
I agree with all your actions. That's too much of an increase (if real) to be a blip. You don't indicate what your viral load was before you started this regimen, or what the other regimens were before you started this one. If you had resistance already to one or more of the meds, it well be a lack of potency because of resistance causing this viral load to go up. MH
respond to your opinion
- Vomiting After Getting A Tattoo Worried I Have HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
- How To Get Rid Of An Std?
- Are There Rare Hiv Infected Who Don't Develop Antibodies?
- At What Stages Of HIV Does Peripheral Neuropathy Occur
- Breast Feeding With HIV Effects On Baby
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.